Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Scattering theory and polynomials orthogonal on the real line

Authors: J. S. Geronimo and K. M. Case
Journal: Trans. Amer. Math. Soc. 258 (1980), 467-494
MSC: Primary 81F99; Secondary 30C10, 42C05
MathSciNet review: 558185
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The techniques of scattering theory are used to study polynomials orthogonal on a segment of the real line. Instead of applying these techniques to the usual three-term recurrence formula, we derive a set of two two-term recurrence formulas satisfied by these polynomials. One of the advantages of these new recurrence formulas is that the Jost function is related, in the limit as $ n\, \to \,\infty $, to the solution of one of the recurrence formulas with the boundary conditions given at $ n\, = \,0$. In this paper we investigate the properties of the Jost function and the spectral function assuming the coefficients in the recurrence formulas converge at a particular rate.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 81F99, 30C10, 42C05

Retrieve articles in all journals with MSC: 81F99, 30C10, 42C05

Additional Information

PII: S 0002-9947(1980)0558185-4
Article copyright: © Copyright 1980 American Mathematical Society